MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 ARTICUL/EZE BALL 28 +12 BLK; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 ARTICUL/EZE BALL 28 +12 BLK; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-14-000
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Joint Dislocation (2374); Osteolysis (2377)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was implanted in (b)(6) 2018 for a total hip prosthesis on the left side because of the replacement of implant due to a metallosis.In (b)(6) 2021, highlighting of a recidivism of metallosis on a new implant.Functional damage since the middle of (b)(6) 2021 with a total and painful functional impotency leading to a ct-scan which showed a loosening of the acetabular implant.Removal of the prosthesis with femorotomy, enlarged synovectomy and placement of spacer.It is observed intraoperatively a significant metallic liquid collection, associated with a metallic infiltration of all tissues peri-prosthetic, as well as a mechanical conflict, causing metal / metal contact between the rod and the acetabulum.The explant carried the marks of this contact.The bacteriological samples collected are negative.A new pose of a prosthesis with a couple of ceramic-ceramic friction is considered.Doi: (b)(6) 2018.Dor: unknown.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned device did not identify any product defects or anomalies.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.
 
Event or Problem Description
Additional information received indicated the following: a.Can you please confirm if the products replaced on (b)(6) 2018 were depuy? if yes, please provide product and lot details or complaint number if previously reported.No, they were devices from the tornier company.B.Was there a surgical delay because of this event? if yes, what was the duration of the delay? no surgical delay but need for revision surgery.C.Please add to the follow-up: what was the reason for the removal of the prosthesis with femorotomy, enlarged synovectomy and placement of spacer? functional deterioration since mid-july with total functional impotence and pain resulting in a ct scan showing loosening of the acetabular implant.D.What date was this revision? (b)(6) 2021.E.Why was a spacer placed? after loosening of the prosthesis, awaiting reimplantation of left thp.F.Histology/pathology report:- - primary and/or revision microbiology reports, arthroscopy samples prior to revision, histology/pathology reports from revision.See document attached -operating report: result: the left femoral and gluteal soft tissue collections are noted.- the gluteal collection is measured at 144x107mmx53mm, stable.- superimposed appearance of the femoral collection, arising from the femoral vasculo-nervous bundle and ascending along the anterior aspect of the left psoas with a maximum diameter of 41 mm, accessible to echoguided puncture - clear increase in size of the collection projecting opposite the acetabulum and the proximal insertion of the quadriceps muscles, measured 54x100mm in a transverse plane accessible to puncture.- increased osteolysis of the left hip bone around the prosthetic acetabulum, with upward dislocation of the prosthetic complex.No abnormality of the right thp.Conclusion: increased osteolysis around the prosthetic acetabulum, resulting in a dislocation fracture with upper displacement of the left total hip prosthesis.Increased size of the collection in front of the acetabulum, and superimposable aspect compared to the ct scan of (b)(6) 2021 and other collections, accessible to ultrasound drainage.G.Ultrasound reports: echo/puncture biopsy report of the left hip collection on (b)(6) 2021 recurrence of metallosis on the new implant (inc 2021/0629 - r2113044) was detected in (b)(6) 2021.Functional degradation since mid-july with total functional impotence and pain leading to a ct scan showing loosening of the acetabular implant.H.Implant insertion op notes: please provide all notes relevant to the reported event for example: - - reason for implant insertion, device labels, surgery report, physiotherapy report, early falls and/or dislocations.Implant replacement after metallosis.I.Implant removal op notes:- please provide all notes relevant to the reported event for example: - - reason for revision, surgeon report and product and lot codes of devices remaining in situ.Recurrence of metallosis on the new implant (inc 2021/0629 - r2113044) was detected in (b)(6) 2021.Functional degradation since mid-july with total functional impotence and pain leading to a ct scan showing loosening of the acetabular implant." the follow-up information provided supports that there was very significant evidence of metallosis.The follow-up also reported that there was pain, and what was described as "functional impotence" of the hip--which indicates that the patient had a compromise to the function of their hip joint.There was also reported in the conclusion, that the osteolysis in the bone surrounding the acetabular cup resulted in a "dislocation fracture" with "upper displacement of" the left total hip prosthesis" (the loose cup).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b1 (is product problem), b5 and h6 (clinical codes).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (device code).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ARTICUL/EZE BALL 28 +12 BLK
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
JJM (SUZHOU) LTD. 3006356043
no.299 changyang st
suzhou industrial park
suzhou jiangsu 21512 -6
CH   21512-6
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12539521
Report Number1818910-2021-21218
Device Sequence Number14478904
Product Code JDI
UDI-Device Identifier10603295033127
UDI-Public10603295033127
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K883460
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1365-14-000
Device Catalogue Number136514000
Device Lot NumberD17020380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer10/11/2021
10/25/2021
11/29/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/22/2021
11/10/2021
11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +12 BLK; CORAIL CEM STEM STD S11; ARTICUL/EZE BALL 28 +12 BLK; CORAIL CEM STEM STD S11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown